Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

April 14, 2021Smith County, Texas

NWS Shreveport, LA issued this special weather statement at Apr 14, 2021, 1:13 AM CDT for Smith County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2021, 1:13 AM CDT (06:13 UTC)
Expired
Apr 14, 2021, 1:45 AM CDT
In force
32 min
Issued by
NWS Shreveport, LA

County Smith County, TX

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 1:28 AM CDTHAIL 17 Ssw Winona, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

400 
WWUS84 KSHV 140613
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
113 AM CDT Wed Apr 14 2021
 
TXZ136-140645-
Smith TX-
113 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 145 AM
CDT...

At 112 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tyler, moving north at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyler, Lindale, Winona and Red Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3228 9524 3229 9543 3256 9544 3253 9510
TIME...MOT...LOC 0612Z 185DEG 14KT 3232 9533 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 12:50 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 14, 12:50 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1250 AM CDT Wed Apr 14 2021

.AVIATION...

For the 14/06Z TAF update, an active weather situation is ongoing
as a warm front bisects our airspace in a line generally from KTYR
to KELD. VCTS/TSRA convection has waned for now with remnant
MVFR/IFR cigs over our western terminals, however, that activity
will return in earnest by 14/10Z, and clear all terminals from
west to east by 14/20Z. After the convection exits the area, MVFR
cigs and winds from the east or northeast will persist through the
rest of the period. /16/

&&

.PREV DISCUSSION... /issued 909 PM CDT Tue Apr 13 2021/

UPDATE...

Updated forecast was minor this evening, pertaining to the
returning warm front across our region and its effects on pops for
the remainder of the night.

Chasing a leftward moving supercell along a retreating warm front
this evening across portions of NE TX with several reports of
severe hail along its path before it finally dissipated across
Eastern Harrison County and Southwest Caddo Parish. We are still
dealing with some widely scattered convection across portions of
NE TX located along an instability axis which extends from SE TX
into extreme NW LA and SW AR. Latest HRRR and 00z NAM output
suggests that our western third will continue to see the
possibility of renewed convection in association with this
instability axis and the northwestward moving warm front before
broad scale lift increases dramatically late tonight and
therefore storm coverage does as well areawide.

Perturbation in developing southwest flow aloft coming out of the
TX Hill Country and a developing 30-40kt low level jet will
generate the necessary upward and isentropic forcing for the
development of scattered to numerous showers and thunderstorms
late tonight through the first half of Wednesday. While the
instability axis should weaken overnight, mid level lapse rates
are sufficient enough for at least some large hail overnight,
mainly across our southwest half, depicted best by SPC's
maintaining a Slight Risk across our region.

Only change was to reorganize pops for the remainder of the
evening more towards the west with likely pops areawide as we
approach sunrise Wed Morning.

Update will be out shortly...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  53  71  53 /  60  60  20  60
MLU  68  51  70  52 /  80  50  20  40
DEQ  67  49  70  49 /  50  30  10  60
TXK  64  50  69  52 /  50  40  10  50
ELD  64  48  70  48 /  60  40  10  40
TYR  69  52  70  54 /  40  60  20  60
GGG  69  52  70  52 /  50  60  20  60
LFK  73  55  72  56 /  50  70  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/13
Hazardous weather outlook, Apr 13, 3:20 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
320 PM CDT Tue Apr 13 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-142030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
320 PM CDT Tue Apr 13 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will increase through the
afternoon and evening across portions of Deep East Texas and
West Central Louisiana, near a warm front that will lift north
across these areas. Given the moderate instability expected to
develop at the surface and aloft, some of these storms may be
strong or severe, with damaging winds and large hail possible.
While these storms should weaken this evening with the loss of
heating, additional showers and thunderstorms will develop
areawide late this evening through the overnight hours near and
behind a cold front and approaching upper level disturbance. Some
of these storms may also become strong or severe late tonight,
with large hail and possibly damaging winds again possible over
much of the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms will be ongoing across much of the
region Wednesday morning, with an isolated severe weather threat
lingering near and behind the weak cold front across East Texas
and North Louisiana. Hail and locally gusty winds will remain
possible Wednesday morning, before the storms exit the region by
early afternoon. Additional scattered showers and isolated
thunderstorms will again be possible Wednesday night through
Saturday. However, no additional hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon across
Deep East Texas and Northcentral Louisiana, and tonight across
much of the region.

19

In the hours before

Local storm report, Apr 13, 7:50 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             4 ENE CARTHAGE          32.18N 94.28W
04/13/2021  E1.25 INCH       PANOLA             TX   PUBLIC

&&

BT
Local storm report, Apr 13, 8:05 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             13 SSW WASKOM           32.31N 94.17W
04/13/2021  E1.00 INCH       PANOLA             TX   PUBLIC

&&

BT
Special weather statement, Apr 13, 9:28 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
928 PM CDT Tue Apr 13 2021

TXZ149-140330-
Cherokee TX-
928 PM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL
1030 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Maydelle, or 10 miles southwest of Rusk, moving north
at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Rusk, Alto, Morrill, Ponta, Maydelle, New Summerfield,
Gallatin and Reklaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3200 9539 3205 9520 3199 9498 3159 9506
      3158 9526 3159 9528 3161 9526 3162 9526
      3163 9529 3166 9528 3168 9529 3172 9534
      3174 9533 3173 9537 3175 9536 3176 9540
TIME...MOT...LOC 0228Z 184DEG 18KT 3167 9524

24
Special weather statement, Apr 13, 10:24 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1024 PM CDT Tue Apr 13 2021

TXZ136-149-150-140400-
Cherokee TX-Smith TX-Rusk TX-
1024 PM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL
RUSK AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 1100 PM CDT...

At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of New Salem, or 12 miles east of Jacksonville,
moving north at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Troup, New Summerfield and Concord.

LAT...LON 3194 9500 3198 9516 3219 9513 3216 9484
TIME...MOT...LOC 0324Z 202DEG 23KT 3203 9506

24
Special weather statement, Apr 14, 12:55 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1255 AM CDT Wed Apr 14 2021

TXZ136-140630-
Smith TX-
1255 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH COUNTY UNTIL 130
AM CDT...

At 1255 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Chandler to near Whitehouse. Movement was
northeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Tyler, Whitehouse, Lindale, Noonday and New Chapel Hill.

LAT...LON 3251 9548 3236 9506 3214 9525 3223 9549
      3225 9547 3226 9547 3230 9545 3231 9546
      3236 9545 3237 9547 3241 9551
TIME...MOT...LOC 0555Z 211DEG 21KT 3229 9550 3222 9531

24
Special weather statement, Apr 14, 1:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
113 AM CDT Wed Apr 14 2021

TXZ136-140645-
Smith TX-
113 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 145 AM
CDT...

At 112 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tyler, moving north at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyler, Lindale, Winona and Red Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3228 9524 3229 9543 3256 9544 3253 9510
TIME...MOT...LOC 0612Z 185DEG 14KT 3232 9533

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:16 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola44 min
Apr 13, 7:30 PM CDTSpecial Weather StatementSHVShelby30 min
Apr 13, 8:00 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola38 min
Apr 13, 9:28 PM CDTSpecial Weather StatementSHVCherokee62 min
Apr 13, 10:24 PM CDTSpecial Weather StatementSHVRusk36 min
Apr 14, 12:55 AM CDTSpecial Weather StatementSHVSmith35 min
Apr 14, 1:27 AM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood63 min
Apr 14, 1:59 AM CDTSpecial Weather StatementSHVUpshur31 min
Apr 14, 2:09 AM CDTSpecial Weather StatementSHVGregg36 min
Apr 14, 2:33 AM CDTSpecial Weather StatementSHVUpshur42 min
Apr 14, 2:41 AM CDTSpecial Weather StatementSHVGregg49 min
Apr 14, 3:30 AM CDTSpecial Weather StatementSHVMarion45 min
Apr 14, 4:29 AM CDTSpecial Weather StatementSHVFranklin, Titus46 min
Apr 14, 4:54 AM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus50 min
Apr 14, 4:13 AM CDTSpecial Weather StatementSHVBossier62 min
Apr 14, 5:13 AM CDTSpecial Weather StatementSHVBienville62 min
Apr 14, 5:25 AM CDTSpecial Weather StatementSHVBossier65 min
Apr 14, 5:38 AM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn41 min
Apr 14, 5:41 AM CDTSpecial Weather StatementSHVBossier49 min
Apr 14, 6:31 AM CDTSpecial Weather StatementSHVClaiborne, Webster59 min
Apr 14, 7:28 AM CDTSpecial Weather StatementSHVClaiborne62 min
Apr 14, 8:29 AM CDTSpecial Weather StatementSHVUnion61 min
Apr 14, 10:09 AM CDTSpecial Weather StatementSHVNatchitoches51 min
Apr 14, 3:32 AM CDTSpecial Weather StatementSHVHoward43 min
Apr 14, 4:00 AM CDTSpecial Weather StatementSHVNevada60 min
Apr 14, 5:43 AM CDTSpecial Weather StatementSHVLittle River47 min
Apr 14, 6:04 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier42 min
Apr 14, 7:49 AM CDTSpecial Weather StatementSHVUnion56 min
Apr 14, 2:38 AM CDTSpecial Weather StatementSHVMcCurtain37 min
Apr 14, 3:08 AM CDTSpecial Weather StatementSHVMcCurtain22 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.